MAUDE Adverse Event Report: BERLIN HEART GMBH BLOOD PUMP PU VALVES 30 ML, IN/OUT Ø9 MM; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH BLOOD PUMP PU VALVES 30 ML, IN/OUT Ø9 MM; VENTRICULAR ASSIST DEVICE
Model Number P30P-001X01
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
Berlin heart was contacted by the clinic to report a suspected membrane defect in the left excor blood pump of a patient supported in the bvad configuration, due to an incomplete ejection of the affected blood pump.Berlin heart recommended a pump exchange.The affected blood pump was exchanged in the clinic by trained personnel.The exchange was performed without complications and the patient is doing well.
 
Additional Manufacturer Narrative
The excor blood pump, (b)(4) was in use by the patient from (b)(6) 2021 until (b)(6) 2021 (183 days).We have reviewed the production records of the excor blood pump, (b)(4).This pump was produced according to our specification.The blood pump is designed with a triple layer membrane separating the air chamber from blood chamber for safety reasons.The entire membrane consists of an air-side layer, a middle layer and a blood-side layer.In case of disruption in one of the three layers, there are two more layers that will maintain the integrity of the air and blood chambers.A detailed investigation report will be provided as soon as it is available.
 
Additional Manufacturer Narrative
During initial visual examination of the returned blood pump no abnormality could be detected.The blood pump was then tested for functional performance, using setting used by the clinic and the setting defined by the berlin heart.Both with the test setting defined by berlin heart and the clinic settings, the pump reached its required functional specification.The pump was filling and emptying completely.The pump was then disassembled for further testing and the membrane layers were individually tested.All three layers of the membrane were intact, no defect could be found.Neither a defect nor a malfunction could be detected.The blood pump met its specification.

Brand Name
BLOOD PUMP PU VALVES 30 ML, IN/OUT Ø9 MM
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM   12247
Manufacturer Contact
dudley rajapaksa
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639706
MDR Report Key12897823
Report Number3004582654-2021-00054
Device Sequence Number4918514
Product Code DSQ
UDI-Device Identifier04260090040126
UDI-Public04260090040126
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 11/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberP30P-001X01
Device Catalogue NumberP30P-001X01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer11/18/2021
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age7 YR
Patient SexUnknown